Patient Comments: Flu Vaccine (Flu Shot) - Experience

Please describe your experience with the flu shot.

Comment from: Drduncan68, 65-74 Male (Patient) Published: November 03

I had flu vaccine 2 weeks ago. Immediately after it I felt very funny and disorientated and within an hour I had 2 grand mal seizures and spent a week in hospital.

Was this comment helpful?Yes
Comment from: Kimberly, 55-64 Female (Patient) Published: November 02

I got my flu shot on October 24th. The next day I was so lethargic, had severe stomach ache and intestinal cramps with diarrhea for 2 days! I have had the flu shot yearly for about 10 years without any problem at all. I haven`t had the flu for over 11 years, don`t get sick and only had 2 mild colds in last 10 years. I am still suffering with bouts of severe cramping and diarrhea a week later! I was told they were using a different type this year before I was injected, but I didn`t ask questions about it because I`ve never had a problem. I will never get the shot again after this!

Was this comment helpful?Yes
Comment from: Bubba 517, 55-64 Male (Patient) Published: November 02

I had the flu shot 13 days ago. My arm which was injected is still very sore as is my neck area. I've had the flu shots every year for at least the last 25 years if not longer and have never had such disturbing after affects.

Was this comment helpful?Yes
Comment from: Frances, 35-44 Female (Patient) Published: November 02

I received the flu shot on October 29. Mid-morning the next day I started feeling unwell; headache and nausea. I felt better once I lay down, but symptoms returned when sitting or standing. I took an ibuprofen with lunch and started feeling better within an hour. After a nap I felt much better and was able to continue usual activities. My 10 month old had a shot as well, and he was fussy late morning and took a long nap over lunch and afternoon, and now seems his usual self.

Was this comment helpful?Yes
Comment from: txsldy, 55-64 Female (Patient) Published: October 28

I got a flu shot 4 weeks ago. Within hours I began experiencing a bad headache, pain in the neck, both shoulders and around injection site. The headache and neck pain lasted about two weeks. I am still experiencing significant shoulder and muscle pain in the arm where injection was given. Muscle pain in the arm seems to be getting worse.

Was this comment helpful?Yes
Comment from: aqedward684, 75 or over Male (Patient) Published: October 27

I had the strong flu shot for the first time. I have been getting flu shots for the last 20 years with no trouble. This year the flu shot has caused terrible muscle pain in my shoulder and legs which I still have after three weeks. The shot was given at a drug store instead of the usual doctor's office. My doctor told me that five of her patient who had the shot at drug store had similar problems. She will report the problem to the CDC (Center for Disease Control and Prevention).

Was this comment helpful?Yes
Comment from: Zasi, 55-64 Female (Patient) Published: October 26

I received the flu shot on 10/21/15 and within 12 hours I had chills, aching bones, and a fever. I took 600 mg of ibuprofen twice and am feeling fine now, except for some soreness where the shot was given.

Was this comment helpful?Yes
Comment from: Mands, 45-54 Female (Patient) Published: October 22

I felt extremely cold all over with aches and pains the day after flu jab and still have the symptoms 5 days later.

Was this comment helpful?Yes
Comment from: dayerb, 75 or over Male (Patient) Published: October 21

Last year I had a flu shot and developed a sore throat and tiredness followed by severe diarrhea. This year I had a flu shot on 10/10/15 and again same problems as last year and severe diarrhea. Three friends who had the shot have also had diarrhea 4 days after their shot. Coincidence,

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccination - Side Effects Question: Did you have any side effects from your flu vaccination?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.